Alert archive / Indiana / Special Weather Statements in 2025
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 26, 2025, 6:21 PM EDT for Marion County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2025, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 26, 2025, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.25 in
- Wind
- 50
County Marion County, IN
The radar
The Indianapolis radar (KIND), 1 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
028
WWUS83 KIND 262221
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
621 PM EDT Sat Jul 26 2025
INZ046-047-054-055-262245-
Johnson IN-Morgan IN-Hendricks IN-Marion IN-
621 PM EDT Sat Jul 26 2025
...Strong thunderstorms will impact portions of northeastern Morgan,
northwestern Johnson, southeastern Hendricks and southwestern Marion
Counties through 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to 7 miles southeast of
Mooresville. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indianapolis, Greenwood, Plainfield, Speedway, Mooresville,
Southport, Avon, Clermont, Homecroft, Indianapolis Int'l Airport,
Waverly, and Camby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3985 8635 3962 8602 3951 8624 3966 8647
TIME...MOT...LOC 2221Z 234DEG 19KT 3968 8644 3954 8625
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:02 PM EDT, 3 hours 19 minutes earlier. Its key messages:
- Heat Advisory across portions of central and southern Indiana through this evening
- Dangerous heat continues into early next week with additional days of greater than 100 degree heat indices likely, especially Monday through Wednesday
- Periodic showers and storms through the weekend with isolated flooding and strong winds
- More widespread thunderstorms expected for the middle of next week
Area forecast discussion, Jul 26, 3:02 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 302 PM EDT Sat Jul 26 2025 .KEY MESSAGES... - Heat Advisory across portions of central and southern Indiana through this evening - Dangerous heat continues into early next week with additional days of greater than 100 degree heat indices likely, especially Monday through Wednesday - Periodic showers and storms through the weekend with isolated flooding and strong winds - More widespread thunderstorms expected for the middle of next week && .SHORT TERM (This Evening through Sunday)... Issued at 302 PM EDT Sat Jul 26 2025 Scattered convection had hit an earlier peak in coverage but has dwindled down locally since 1730Z. One factor that appears to be aiding this is a small area of subsidence first noted on the Day Cloud Phase satellite imagery extending from the Indy metro southwest back into Owen County. Despite the increased cu coverage...18Z temperatures were again in the upper 80s and lower 90s with peak heat indices pushing the 105 degree level across the southern half of the forecast area. The stagnant pattern of late continues this afternoon and will do so through the short term. A remnant outflow boundary from earlier served as one of the initial focal points for convective development in addition to the unstable airmass present. As mentioned above however...subtle subsidence in the wake of a more pronounced area of convection now near KMIE has led to a decrease in coverage for the time being. This is temporary and as additional storms across eastern Illinois press east into the late afternoon... potential for outflow boundaries and an increase in instability will likely see an uptick in scattered coverage that will extend into early evening. These storms will largely remain subsevere with torrential rainfall and lightning as the primary hazards...but cannot rule out stronger winds with any collapsing downdrafts. Focus then shifts to convection currently becoming better organized over western Illinois. Hi-res guidance has maintained a steady signal in tracking these storms into the Wabash Valley later this evening and perhaps further east across the northern half of the forecast area before diminishing overnight with a subtle increase in 850mb flow . There is a nonzero risk for damaging winds later this evening focused mainly over the northern Wabash Valley and will need to monitor. The greater impact from the convection though is likely to play a role in how convective development unfolds on Sunday as a remnant outflow boundary from the storms is poised to set up somewhere across the forecast area. Current indications at the moment are that this will be in the vicinity of the I-70 corridor and could aid in storms developing quickly by early afternoon and potentially with greater coverage than what we have seen today. Westerly 850mb flow would support sluggish movement to storms with a backbuilding component adding to the PWATs in excess of 2 inches that strongly suggest torrential rainfall and localized flooding as front and center concerns again. Model soundings show gusty winds with collapsing downdrafts as another threat as well. Have elected to let the Heat Advisory across the southern half of the forecast area go ahead and expire at 00Z this evening with no extension into Sunday. Peak heat indices will be below criteria though potential is there for some locations across southern portions of central Indiana to make it into the low 100s. The combination of expected convective and cloud coverage however lowers confidence on more widespread advisory level heat indices being met. With the expansion of upper ridging for Monday and Tuesday a return to heat headlines will likely be needed. This will be discussed further in the Long Term section below. Temps...another night with lows int he mid to upper 70s is expected for tonight. Highs Sunday are likely to be a couple degrees lower than Friday and today owing to the expectation of increased coverage of convection and clouds. Upper 80s to around 90 are expected. && .LONG TERM (Sunday Night through Saturday)... Issued at 302 PM EDT Sat Jul 26 2025 The deep upper level ridging will flex northward to begin the workweek with the core of the ridge settling across the Missouri and mid Mississippi Valleys by Tuesday. This will cause a renewed surge of hot and exceptionally humid conditions through the first part of the week while limiting convection to diurnally driven isolated activity. A strong upper level low will dive southeast from James Bay into the Canadian Maritimes during the second half of the week forcing a retrograde to the ridge back into the High Plains. Ultimately this will aid in sending a cold front through the Ohio Valley by Thursday night with increased convective threats Wednesday and Thursday...but more importantly will bring an end to this stretch of heat and humidity with a dry and pleasant airmass poised to settle in to open August. Sunday Night Through Thursday Rising mid level heights as the ridge builds north will lead to the reestablishment of a cap while deeper forcing and the remnant frontal boundary shift well north into the Great Lakes. Isolated diurnal convection will be a possibility focused during the afternoon and evening Monday and possibly Tuesday but the presence of the cap and warmer air aloft will mitigate more substantial coverage. Storms will produce torrential rainfall and locally damaging winds from collapsing downbursts cannot be ruled out with stronger cells. As the ridging begins to flatten and retrograde by midweek...a cold front to the north will steadily drop south into the region. While some timing differences remain within the extended model guidance... a more pronounced threat for convection and possibly a more organized risk for severe weather will impact the region first Wednesday afternoon and night across the northern half of the forecast area gradually transitioning south Thursday. Damaging winds are again likely to be the primary concern based on model soundings with torrential rainfall and localized flooding as well with PWATs at or just above 2 inches pooling immediately ahead of the front. Additional heat headlines are virtually a necessity for Monday and Tuesday as peak heat indices will be in the 105 to 110 degree range. May need headlines for part of the area Wednesday as well. For now will be messaging heavily via the HWO and social media with expectation of issuance of new headlines by Sunday afternoon at the latest. Thursday Night through Saturday Lingering storms are possible into early Friday but the frontal boundary should clear the Ohio River and continue south away from the region on Friday. As mentioned above...the passage of the boundary will take the oppressive airmass that has been over the region since earlier this week with it...replacing with a cooler...drier and much more pleasant airmass as low level flow transitions to northerly as large high pressure settles across the Great Lakes. There is growing confidence in temperatures likely to be the coolest we have experienced over much of the area since the second week of June with upper 70s and lower 80s expected. Lows may drop into the mid and upper 50s as well for Friday and Saturday mornings. For reference...Indianapolis has not seen a low temperature below 60 degrees since June 11. To put it mildly... we will be opening on August on an absolutely spectacular note. Return flow as the high moves east by early in the first week of August will bring temperatures back to near normal levels in the 80s with the potential for an increase in scattered convection as well. && .AVIATION (18Z TAF Issuance)... Issued at 116 PM EDT Sat Jul 26 2025 Impacts: - Scattered convection this afternoon and early evening - Possibility for additional convection at KIND and KLAF overnight - Renewed storm development Sunday afternoon Discussion: Scattered convection steadily increasing in coverage this afternoon across central Indiana. Should see peak coverage over the next 4-6 hours with brief restrictions at the terminals whenever a shower or storm passes. Any stronger cell will have the potential for briefly gusty winds as well. Outside of convection...expect southwest winds at 10-15kts into the early evening. Storms will diminish this evening although there is potential for more organized convection over Illinois to move into the northern Wabash Valley by late evening with an impact to KLAF and possibly extend as far as the Indy metro before diminishing overnight. Will carry PROB30s for this possibility at both KIND and KLAF but confidence is low in this occurring. One potential scenario could be that these storms diminish and lay down an outflow boundary somewhere across central Indiana that would serve as a focal point for renewed convective development for Sunday afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for INZ043>047-051>057- 060>065-067>072. && SHORT TERM...Ryan LONG TERM...Ryan AVIATION...Ryan
Hazardous weather outlook, Jul 26, 3:15 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 315 PM EDT Sat Jul 26 2025 INZ043>047-051>057-060>065-067>072-271000- Vermillion-Parke-Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 315 PM EDT Sat Jul 26 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. A Heat Advisory remains in effect through 8 pm this evening as peak heat indices will be around 105. Scattered thunderstorms are possible through tonight. Widespread severe weather is not expected however a stray severe storm cannot be ruled out. Storms may produce heavy rain resulting in flooding. Lightning is a threat with any thunderstorm. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Afternoon heat indices as hot as 100 to 110 degrees are likely at times...especially Monday through Wednesday. Numerous thunderstorms are expected Sunday with isolated afternoon storms Monday and Tuesday. An isolated severe storm cannot be ruled out at times, with damaging winds the primary threat. A more substantial risk for widespread thunderstorms with the possibility of severe weather mainly in the form of damaging winds will come Wednesday and Thursday. Any storm through Thursday will have the potential for heavy rain and localized flooding, as well as the threat for dangerous cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, though spotters are encouraged to report any strong wind gusts or damage observed along with any flooding. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>042-048-049-271000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Hancock-Henry- 315 PM EDT Sat Jul 26 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered thunderstorms are possible through tonight. Widespread severe weather is not expected however a stray severe storm cannot be ruled out. Storms may produce heavy rain resulting in flooding. Lightning is a threat with any thunderstorm. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Afternoon heat indices as hot as 100 to 110 degrees are likely at times...especially Monday through Wednesday. Numerous thunderstorms are expected Sunday with isolated afternoon storms Monday and Tuesday. An isolated severe storm cannot be ruled out at times, with damaging winds the primary threat. A more substantial risk for widespread thunderstorms with the possibility of severe weather mainly in the form of damaging winds will come Wednesday and Thursday. Any storm through Thursday will have the potential for heavy rain and localized flooding, as well as the threat for dangerous cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, though spotters are encouraged to report any strong wind gusts or damage observed along with any flooding. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Jul 26, 5:08 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
508 PM EDT Sat Jul 26 2025
INZ021-030-031-038-262145-
Howard IN-Clinton IN-Tipton IN-Carroll IN-
508 PM EDT Sat Jul 26 2025
...A strong thunderstorm will impact portions of southeastern
Carroll, northeastern Clinton, southwestern Howard and northwestern
Tipton Counties through 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm near
Frankfort, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Russiaville and Michigantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4030 8652 4038 8657 4052 8624 4032 8621
TIME...MOT...LOC 2108Z 249DEG 21KT 4036 8644
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jul 26, 5:18 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
518 PM EDT Sat Jul 26 2025
INZ044-045-052-053-262145-
Clay IN-Owen IN-Putnam IN-Parke IN-
518 PM EDT Sat Jul 26 2025
...Strong thunderstorms will impact portions of northeastern Clay,
northern Owen, southeastern Parke and southern Putnam Counties
through 545 PM EDT...
At 517 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brazil to 15 miles southwest of
Greencastle to 6 miles west of Spencer. Movement was northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greencastle, Brazil, Cloverdale, Knightsville, Harmony, Patricksburg,
Reelsville, Quincy, Bowling Green, Lena, Cagles Mill Lake, and
Devore.
This includes Interstate 70 between mile markers 25 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3976 8699 3959 8674 3938 8664 3926 8694
3939 8702 3952 8715
TIME...MOT...LOC 2117Z 231DEG 24KT 3955 8706 3944 8695 3930 8688
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jul 26, 5:39 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
539 PM EDT Sat Jul 26 2025
INZ045-046-053-054-262215-
Owen IN-Morgan IN-Putnam IN-Hendricks IN-
539 PM EDT Sat Jul 26 2025
...Strong thunderstorms will impact portions of northwestern Morgan,
southwestern Hendricks, northeastern Owen and central Putnam Counties
through 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles east of Rockville to 7 miles southeast
of Greencastle to 9 miles northeast of Spencer. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greencastle, Danville, Monrovia, Clayton, Bainbridge, Fillmore,
Coatesville, Amo, Stilesville, Quincy, Carpentersville, Groveland,
Belle Union, Little Point, and Eminence.
This includes Interstate 70 between mile markers 43 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3986 8677 3973 8650 3947 8646 3938 8671
3955 8678 3972 8699
TIME...MOT...LOC 2139Z 229DEG 22KT 3973 8696 3958 8673 3940 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MELocal storm report, Jul 26, 6:14 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
614 PM EDT Sat Jul 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Tstm Wnd Gst 1 N Monrovia 39.59N 86.48W
07/26/2025 E60 MPH Morgan IN NWS Employee
TRW winds estimated at 60 mph.
&&
AGMSpecial weather statement, Jul 26, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
621 PM EDT Sat Jul 26 2025
INZ046-047-054-055-262245-
Johnson IN-Morgan IN-Hendricks IN-Marion IN-
621 PM EDT Sat Jul 26 2025
...Strong thunderstorms will impact portions of northeastern Morgan,
northwestern Johnson, southeastern Hendricks and southwestern Marion
Counties through 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to 7 miles southeast of
Mooresville. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indianapolis, Greenwood, Plainfield, Speedway, Mooresville,
Southport, Avon, Clermont, Homecroft, Indianapolis Int'l Airport,
Waverly, and Camby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3985 8635 3962 8602 3951 8624 3966 8647
TIME...MOT...LOC 2221Z 234DEG 19KT 3968 8644 3954 8625
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
METhe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:12 PM EDT | Areal Flood Advisory | IND | Howard, Madison, Tipton | 3 hr |
| Jul 26, 5:08 PM EDT | Special Weather Statement | IND | Clinton | 37 min |
| Jul 26, 5:18 PM EDT | Special Weather Statement | IND | Owen, Putnam | 27 min |
| Jul 26, 5:39 PM EDT | Special Weather Statement | IND | Putnam | 36 min |
| Jul 26, 5:57 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 33 min |
| Jul 26, 6:48 PM EDT | Special Weather Statement | IND | Howard, Tippecanoe | 42 min |
| Jul 26, 7:00 PM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Howard, Tippecanoe | 3 hr |
| Jul 26, 7:22 PM EDT | Special Weather Statement | IND | Clinton | 38 min |
| Jul 26, 7:47 PM EDT | Special Weather Statement | IND | Howard | 43 min |
Nearby
Special Weather Statements in Indiana, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.